Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 4, 2001, 1:51 AM EST for Berkeley County, Dorchester County, South Carolina. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2001, 1:51 AM EST (06:51 UTC)
- Expired
- Mar 4, 2001, 2:45 AM EST
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 2:10 AM EST | Thunderstorm Wind 50 E | Ridgeville, SC | Several trees and large limbs down. |
| Mar 4, 2:40 AM EST | Thunderstorm Wind 50 E | Goose Creek, SC | Several trees and numerous large branches down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:30 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 040652
SVRCHS
SCC015-035-040745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
151 AM EST SUN MAR 4 2001
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA.
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA.
* UNTIL 245 AM EST.
* AT 151 AM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM
5 MILES WEST OF SAINT GEORGE TO YEMASSEE...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 60 MPH ARE EXPECTED IN THE WARNED AREA.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING 2AND STAY AWAY FROM WINDOWS.
$$
LAT...LON 3289 8028 3317 7960 3328 7972 3348 8005
3321 8075 3305 8036
WOODWORTH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 8:55 PM EST, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 3, 8:55 PM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EST SAT MAR 3 2001
FCST RIGHT ON TRACK WI LRG AREA OF SHOWERS AND THUNDERSTORMS FM SC
BACK INTO AL MOVG EWD ACRS RGN MOST OF THE NGT. SVR THREAT STL PSBL
FOR SE GA AS BST MSTR CNVRG AND INSTAB AXIS WL MOVE INTO THIS AREA
OVRNGT. DO NOT ANTICIPATE ANY CHANGES TO ZONE FCST OTR THAN TO ADD
HEADLINE FOR TORNADO WATCH 47 FOR POINTS W AND S OF SAV RVR.
CWF...WL TWEAK INIT CONDS OTRW NO CHANGES PLANNED.
FCSTID = 14
CHS 64 78 48 58 / 100 70 30 10
SAV 65 76 46 60 / 90 60 20 10
CHL 66 78 49 58 / 100 70 30 10
NBC 65 78 47 59 / 100 70 30 10
RBW 62 76 46 56 / 100 70 30 10
.CHS...
GA...SMALL CRAFT ADVISORY FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
60 NM.
SC...SMALL CRAFT ADVISORY FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA
OUT 20 NM.
WOODWORTHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:23 AM EST | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 52 min |
| Mar 4, 1:11 AM EST | Severe Thunderstorm Warning | CHS | Colleton | 64 min |
| Mar 4, 1:15 AM EST | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Mar 4, 1:15 AM EST | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.